Alert archive / New Mexico / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 13, 1999, 3:35 PM MDT for Hidalgo County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1999, 3:35 PM MDT (21:35 UTC)
- Expired
- Jun 13, 1999, 4:25 PM MDT
- In force
- 50 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579 WUUS1 KELP 132137 RRA SVRELP NMC023-132225- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 335 PM MDT SUN JUN 13 1999 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HIDALGO COUNTY IN SOUTHWESTERN NEW MEXICO * UNTIL 425 PM MDT * AT 333 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF VIRDEN... MOVING SOUTH AT 15 MPH. EXPECT WINDS GREATER THAN 55 MPH...HAIL 3/4 INCH OR LARGER... FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:33 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 13, 1:33 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 133 PM MDT SUN JUN 13 1999 SYNOPSIS... A HIGH CENTERED NEAR THE FOUR CORNERS REGION WILL MAINTAIN A STEADY EASTERLY FLOW OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS FOR THE NEXT SEVERAL DAYS. MOISTURE BROUGHT IN BY THE FLOW WILL PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FORECAST AREA FOR THE NEXT FEW DAYS. DAYTIME TEMPERATURES WILL GRADUALLY INCREASE OVER THE NEXT SEVERAL DAYS. DISCUSSION... THE MOIST AND UNSTABLE AIR MASS IN PLACE OVER THE FORECAST AREA AS INDICATED BY MORNING EPZ SOUNDING IS BEGINNING TO PRODUCE RESULTS WITH SCATTERED TSTMS FORMING OVER THE MOUNTAINS OF THE GILA WILDERNESS AND NEAR LAS CRUCES WITH TOWERING CU ELSEWHERE. THIS AFTERNOON AND TONIGHT APPEAR TO BE THE MOST FAVORABLE FOR WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT FOR SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS WITH AMPLE MOISTURE PRESENT AND ADEQUATE LIFT AND LAPSE RATES. EXPECTED MOVEMENT OF THE STORMS WILL BE SLOWLY TO THE SOUTH. MODELS ARE SIMILAR IN KEEPING HIGH CENTERED NEAR THE FOUR CORNERS AREA WITH A RIDGE EXTENDING UP INTO WESTERN CANADA INTO THE EXTENDED FORECAST PERIOD. AN UPPER LEVEL DISTURBANCE REMAINS CENTERED NEAR THE SOUTH CENTRAL MOUNTAIN CHAIN WITH A SLOW SOUTHEASTERLY DRIFT. MODELS PROG THE EAST-WEST ORIENTED TROF TO DRIFT SLOWLY SOUTH INTO NORTHERN MEXICO OVER THE NEXT COUPLE OF DAYS AS HIGH PRESSURE BUILDS. ADDITIONALLY..THE THETA-E RIDGE MOVING WESTWARD THROUGH SOUTHERN NEW MEXICO TODAY IS EXPECTED TO PUSH ALL THE WAY TO THE ARIZONA BORDER AS A RESULT OF THE STEADY EASTERLY FLOW AROUND THE HIGH. THAT SHOULD RESULT IN LESS FAVORABLE CONDITIONS FOR WIDESPREAD THUNDERSTORM DEVELOPMENT OVER EASTERN AND CENTRAL PORTIONS OF THE FORECAST AREA WHILE THE SOUTHWESTERN CORNER OF THE NEW MEXICO...STILL UNDER THE THETA-E RIDGE CONTINUES TO HAVE DECENT CHANCES OF PRECIPITATION. SUFFICIENT MOISTURE REMAINS FOR THE REST OF THE FORECAST AREA TO HAVE WIDELY SCATTERED THUNDERSTORMS FORM WITH DAYTIME HEATING..ESPECIALLY AS TEMPERATURES ARE EXPECTED TO INCREASE AS THE WEEK PROGRESSES. SEE LITTLE CHANGE IN THE EXTENDED FORECAST PERIOD WITH HIGH PRESSURE CENTERED OVER THE FOUR CORNERS AREA AND A STEADY EASTERLY FLOW OVER THE FORECAST AREA THROUGH FRIDAY WITH A CONTINUED SLIGHT CHANCE OF PRECIPITATION. EL PASO BB 62/ 85/ 62/ 88/ 62 32222 LAS CRUCES BB 57/ 84/ 57/ 85/ 57 32222 ALAMOGORDO BB 60/ 84/ 60/ 86/ 60 32211 CLOUDCROFT BB 43/ 63/ 43/ 65/ 43 53322 TRUTH OR CONSEQUENCES BB 60/ 84/ 60/ 84/ 60 32211 SILVER CITY BB 52/ 76/ 52/ 78/ 52 44433 DEMING BB 56/ 86/ 56/ 86/ 56 33222 LORDSBURG BB 56/ 88/ 56/ 88/ 56 33322 04 N
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:34 AM MDT | Severe Thunderstorm Warning | EPZ | Otero | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.